Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2002, 8:18 PM MDT for Harding County, New Mexico. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2002, 8:18 PM MDT (02:18 UTC)
- Expired
- Jun 14, 2002, 9:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:31 PM MDT | Hail 1 | Roy, NM | |
| Jun 14, 8:33 PM MDT | Thunderstorm Wind 61 E | Roy, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 150218
SVRABQ
NMC021-150315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 915 PM MDT
* AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ROY...OR ABOUT 20 MILES
NORTHWEST OF MOSQUERO...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR SOLANO AT 840 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3609 10432 3580 10435 3581 10397 3567 10387
3601 10362What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 3:50 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT FRI JUN 14 2002 BIG STORY THE REST OF THIS EVENING WILL BE THE STRONG STORMS AND SEVERE WEATHER. STORMS SLOWLY DRIFTING OUT IN THE PLAINS WHICH MAKES THEM ESPECIALLY DANGEROUS. EXPECT THEM TO SLOWLY DRIFT TO THE EAST...SOUTHEAST WITH DIMINISHING ACTIVITY BY LATE EVENING. SAME THINGS ACROSS THE WEST AND HAVE HAD REPORTS OF HAIL THERE AS WELL. DEWPOINTS START TO GO DOWN ACROSS THE AREA ON SATURDAY WITH THE WEST REALLY DRYING OUT. NEAR BREEZY WINDS WILL BE SEEN ACROSS CWFA ESPECIALLY FAVORING THE WEST ON SATURDAY. EVEN WITH THE LOWERING DEWPOINTS ACROSS THE EAST...STILL CANT RULE OUT SHOWERS OR THUNDERSTORMS ESPECIALLY ACROSS THE NORTHEAST BUT ALSO INCLUDING THE EAST SLOPES OF THE SANGRES. BACKDOOR COLD FRONT ALTHOUGH NOT AS STRONG AS THE PAST COUPLE OF DAYS EXPECTED TO SWING DOWN SATURDAY NIGHT AND PROVIDE HIGHER DEWPOINTS AGAIN. THUS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE COLD FRONT WONT BE NEARLY AS STRONG AND IS NOT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAINS. DRYING AND WARMING THROUGH THE REST OF THE FORECAST. WACHTER .ABQ...SEVERE THUNDERSTORM WATCH THROUGH 8 PM FOR NORTHEAST..EAST CENTRAL AND NORTH CENTRAL PORTIONS OF NEW MEXICO...
In the hours before
Local storm report, Jun 14, 3:49 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
349 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 5 N SPRINGER NM 1.75 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 14, 4:20 PM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
420 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 1 N SPRINGER NM 1.00 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:22 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
522 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0519 PM ALBUQUERQUE NM 1.75 INCH HAIL
06/14/02 BERNALILLO REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:35 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
535 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 4 W MILLS NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
JLPLocal storm report, Jun 14, 5:44 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
544 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM ROY NM 1.00 INCH HAIL
06/14/02 HARDING REPORTED BY COUNTY EM
JLPLocal storm report, Jun 14, 6:08 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
608 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0601 PM 8 SE ROY NM .75 INCH HAIL
06/14/02 HARDING REPORTED BY PUBLIC
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 43 min |
| Jun 14, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 58 min |
| Jun 14, 7:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 14, 8:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Jun 14, 8:59 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| Jun 14, 9:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 58 min |
| Jun 14, 10:26 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 49 min |
| Jun 15, 12:06 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 39 min |
| Jun 15, 12:48 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.